MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI SP; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DA VINCI SP; SURGEON SIDE CONSOLE
Model Number 380940-51
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the master tool manipulator (mtm).The system was tested and verified as ready for use.Isi did not receive a da vinci product involved with this complaint to perform failure analysis.
 
Event or Problem Description
It was reported that prior to start of a da vinci-assisted surgical procedure that recoverable error 23013 occurred against the left master tool manipulator (mtm).The ports had not been placed in the patient when the issue occurred.The intuitive tech support engineer (tse) reviewed the system logs and found several 23013 and 23008 errors against axis 1 of the left mtm.The tse instructed the caller to reboot the system using the emergency power off function.The issue persisted and it was not possible to recover the fault.The surgeon decided to abort the procedure to a different system.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations did confirm and replicate the customer complaint "error 23013".Errors 23013, 23008 were confirmed in the logs and replicated on the surgical fixture test platform (sftp).No visual failures related to the reported problem were found during inspection.Functional testing on an sftp system resulted in failing axis 1 motor.An applied behavioral analysis swap was performed on axis 1 motor and confirmed it as the root cause of the reported event.To rectify the unit failure, the axis 1 motor assembly will be replaced.The probable root cause is attributed to an electrical/fiberoptic defect pertaining to the axis 1 motor of the mtm.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DA VINCI SP
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24707148
Report Number2955842-2026-18953
Device Sequence Number10463019
Product Code NAY
UDI-Device Identifier00886874114735
UDI-Public(01)00886874114735
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380940-51
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown